Alert archive / Wisconsin / Flash Flood Warnings in 1998

Flash Flood Warning 1, NWS Green Bay, WI

June 27, 1998Wood County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Jun 27, 1998, 12:43 AM CDT for Wood County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 1998, 12:43 AM CDT (05:43 UTC)
Expired
Jun 27, 1998, 4:45 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI
Area
Whole counties

County Wood County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1998-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1998-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 270542
FFWGRB
WIC141-270945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 AM CDT SAT JUN 27 1998

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN CENTRAL WISCONSIN

* UNTIL 445 AM CDT

* AT 1240 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO SHOW SHOWERS AND THUNDERSTORMS MOVING ACROSS WOOD COUNTY.

* THESE NUMEROUS SHOWERS AND THUNDERST<ORMS...SOME CONTAINING VERY
  HEAVY RAINS WILL CONTINUE ACROSS WOOD COUNTY THROUGH 430 AM.

IF FLOODING IS OCCURRING...MOVE TO HIGHER GROUND. DO NOT DRIVE THROUGH
WATER COVERING THE ROAD.

ISAACSON/SKOWRONSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:15 PM CDT, 10 hours 28 minutes earlier.

Area forecast discussion, Jun 26, 2:15 PM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI JUN 26 1998

CONVECTIVE CHANCES AND LOW TEMPS ARE THE FORECAST CONCERNS FOR THE FIRST
PERIOD.

CURRENTLY...A WARM FRONT IS DRAPED ACROSS THE WISCONSIN/ILLINOIS BORDER
AREA AND EXTENDS ACROSS NORTHERN IOWA...SOUTHWEST MINNESOTA INTO CENTRAL
NORTH DAKOTA. THIS BOUNDARY SEPERATES AIR WITH DEW POINTS IN THE 60S TO
THE NORTH OF IT FROM THE AIR WITH DEW POINTS IN THE 70S SOUTH OF IT.
SOME SEVERE WEATHER HAS ALREADY BROKEN OUT JUST TO THE NORTH OF THIS
FRONT ACROSS PORTIONS OF NORTHCENTRAL IOWA/SOUTHCENTRAL MINNESOTA TODAY.

SOUTHERLY LOW LEVEL JET MAX SEEN ACROSS THE SOUTHERN AND CENTRAL PLAINS
WITH SPEEDS OF 50 KNOTS ALREADY SEEN. PLUS H3 70+ KT JET WILL BE
APPROACHING THE REGION FROM THE WEST DURING THE PERIOD.

ETA INCOMPLETE TODAY. NGM PROGS SHOW STRONG MID-LEVEL SHORT WAVE MOVING
FROM THE DAKOTAS INTO IOWA/MINNESOTA THIS EVENING...THEN EASTWARD ACROSS
THE FORECAST AREA TONIGHT. IN ADDITION...WARM FRONT WILL START TO MAKE
IT'S PUSH INTO SOUTHERN WISCONSIN TONIGHT WITH LLV JET OF 40-50 KTS
PUSHING VERY MOIST AND UNSTABLE AIR INTO THE AREA. ISENTROPIC CHARTS
FROM 12Z SHOW OVER 100 MB OF LIFT FROM GRB TO CENTRAL ILLINOIS AND AIR
CONTAINING 17 TO 18 GM/KG WATER WILL BE PUSHED OVER THE WARM FRONT.

H7 SHOWS CAPPING TO THE SOUTH OF THE WARM FRONT AND THIS IS ALSO WHERE
T-STORMS HAVE FIRED UP SO FAR. ANY T-STORMS THAT DO DEVELOP NORTH OF THE
FRONT WILL BE OF THE ELEVATED KIND...BUT WON'T PUSH INTO THE GREEN BAY
FORECAST AREA UNTIL MIDNIGHT AND LATER.

TEMPS OVERNIGHT SHOULD BE IN THE VICINITY OF GUIDANCE VALUES.

TOMMORROW LOOKS LIKE AN "INTERESTING" DAY TOMMORROW THOUGH AS THE WARM
FRONT CONTINUES TO MOVE TOWARDS THE FORECAST AREA AND WARM AIR ADVECTION
EVENT SETS UP. LOW LEVEL WINDS WILL CONTINUE TO PUMP MOIST AND WARM AIR
INTO THE AREA PUSHING SFC DEW POINTS CLOSE TO IF NOT INTO THE 70S AND H3
JET NOSE STARTS TO INFLUENCE THE AREA. NEW SWODY2 POINTS TO A VERY
ACTIVE DAY TOMMORROW ACROSS OUR FORECAST AREA.

COORDINATION W/LSE...DLH AND MQT TODAY. THANKS.

ISAACSON

In the hours before

Local storm report, Jun 27, 12:14 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT SAT JUN 27 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    5 SW MOSINEE              WI   WIND DAMAGE
06/27/98   MARATHON                       TREE DAMAGE

PLH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:06 PM CDTSevere Thunderstorm WarningGRBWood59 min
Jun 26, 11:58 PM CDTSevere Thunderstorm WarningGRBOutagamie62 min
Jun 27, 12:05 AM CDTSevere Thunderstorm WarningGRBMarathon65 min
Jun 27, 1:03 AM CDTFlash Flood WarningGRBMarathon4 hr
Jun 27, 1:11 AM CDTSevere Thunderstorm WarningGRBWood64 min
Jun 27, 1:30 AM CDTFlash Flood WarningGRBPortage, Waupaca4 hr
Jun 27, 1:33 AM CDTSevere Thunderstorm WarningGRBPortage, Waushara62 min
Jun 27, 1:53 AM CDTFlash Flood WarningGRBBrown, Outagamie3 hr

Nearby

Flash Flood Warnings in Wisconsin, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.